MAUDE Adverse Event Report: ZIMMER BIOMET, INC. AVENIR COMPLETE; INSTRUMENT, HIP

ZIMMER BIOMET, INC. AVENIR COMPLETE; INSTRUMENT, HIP
Catalog Number 574777110
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during the procedure, the extractor adapter broke while attempting to remove the stem.The stem was unable to be removed and the patient retained a foreign body from the broken instrument.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: d4; d9; g3; h2; h3; h4; h6.Visual examination of the returned product identified the threaded tip is fractured at the base of the threads, no fractured pieces returned with device.There are minor scratches and nicks to the knurled surface.No other damage was noted during visual evaluation.The device was submitted for further analysis.Analysis determined that the device possibly fractured due to bending overload.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were not provided.The root cause of the reported issue is attributed to the surgeon failing to follow the instructions in the surgical technique of how to use the instrument.As per the surgical technique, it states under the intraoperative stem repositioning or removal, that once the extractor adapter is assembled, to "pull the stem out in line with the femoral shaft by using the slide hammer." as this device was identified to have bending overload as the failure, the device was not used properly or "in line with the femoral shaft." this complaint was confirmed based on the returned, fracture device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.

Brand Name
AVENIR COMPLETE
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21876740
Report Number0001822565-2025-01090
Device Sequence Number7719316
Product Code KWY
UDI-Device Identifier00889024509825
UDI-Public(01)00889024509825(11)240213(10)66354118
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K182048
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number574777110
Device Lot Number66354118
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by Manufacturer08/22/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale